MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 133PLUS MV TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) STYLE 133PLUS MV TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 133P-MV-13
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Device labeling: extreme care should be taken to avoid needle puncture or other damage to the tissue expander or the injection site during the expansion process.To minimize the risk of tissue expander damage during expansion, fill the expander only with sterile saline for injection and use the appropriate location methods and instruments, as described in instructions for use.Patients should be advised that the tissue expanders may deflate, and require replacement surgery.Deflation occurs when saline leaks through a damaged injection site or a damaged tissue expander envelope.
 
Event or Problem Description
Healthcare professional reports right side deflation of a tissue expander.The device has been explanted.
 
Additional Manufacturer Narrative
Device evaluation: visual analysis of the returned device identified: biological tissue white particles on the outer surface and one curved opening on the insert assembly.Leak test and microscopic analysis was performed which identified; sharp opening on the insert bond edge and punctured openings.A dimension measurement in the shell was performed which identified the shell thickness within specification.Based on the device analysis the final assessment is: a sharp opening on the insert bond edge due to an unidentified (tear) opening and punctured openings assessed as surgical damage.
 
Event or Problem Description

Brand Name
STYLE 133PLUS MV TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key7999646
Report Number9617229-2018-08002
Device Sequence Number288541
Product Code LCJ
UDI-Device Identifier10888628010048
UDI-Public10888628010048
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K143354
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Catalogue Number133P-MV-13
Device Lot Number3061011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2018
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;